Mississippi, 2005Damaging Wind in Mississippi, July 13, 2005
July 13, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 13, 2:03 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 13, 2:03 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUL 13 2005
.DISCUSSION...
CURRENTLY...SCT TO NUMEROUS SHRA/TSRA HAVE ERUPTED ALONG A SFC
BOUNDARY IN A WARM...VERY MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY
WILL PERSIST INTO THE EVENING WITH TEMPS OUTSIDE OF RAINFALL PEAKING
IN THE LOWER 90S.
TONIGHT...THE BOUNDARY WILL REMAIN ACTIVE INTO THE EVENING...WITH
SCT COVERAGE DECREASING AFTER 9 PM. MUCH LIKE THE PAST TWO
NIGHTS...I CANNOT RULE OUT A FEW SHRA DURING THE EARLY MORNING HOURS
AND WILL MAINTAIN SLGT CHC AFTER MIDNIGHT. WITH TROPICAL AIRMASS IN
PLACE...WILL GO PERSISTENCE WITH LOWS (GENERALLY 72-75F).
THURSDAY AND THURSDAY NIGHT...MORE OF THE SAME. REMNANT LOW OF
DENNIS WILL CONTINUE TO FEED MID LEVEL ENERGY TOWARD THE AREA. A MID
LEVEL SHEAR AXIS WILL REMAIN IN PLACE AND THE AFOREMENTIONED SFC
BOUNDARY WILL CONTINUE TO ACT AS A FOCUS MECHANISM FOR SCT TO
NUMEROUS SHRA/TSRA. PWS IN EXCESS OF 2 INCHES...SFC DEWPOINTS IN THE
LOW/MID 70S AND A BIT OF DAYTIME HEATING WILL RESULT IN SBCAPES
AGAIN IN EXCESS OF 3000 J/KG. WILL FOCUS HIGHER COVERAGE A TOUCH
FURTHER SOUTH THAN TODAY...BUT ALL AREAS WILL BE PRONE TO ACTIVITY.
SHRA/TSRA EXPECTED TO BLOSSOM W/O MUCH INHIBITION DURING THE LATE
MORNING. WITH 500MB TEMPS REMAINING AROUND -5C AND MEAGER SHEAR AND
700/500MB LAPSE RATES...SEVERE STORM POTENTIAL ONLY ISOLATED AT
BEST. WILL CONTINUE TO MENTION SCT STRONG IN THE HWO...WITH WIND
GUSTS THE PRIMARY RISK. WITH SUCH A MOIST AIRMASS IN PLACE...
ISOLATED HEAVY RAINFALL WILL ALSO BE AN ISSUE. COVERAGE OF SHRA/TSRA
WILL DECREASE TOMORROW EVENING AND SET UP ANOTHER WARM/MUGGY NIGHT.
IN THE EXTENDED...CONTINUITY IN THE FORECAST LOOKS GOOD. MAV AND MEX
GUIDANCE HAS COME INTO BETTER AGREEMENT WITH OUR THINKING OVER THE
PAST 3 TO 4 DAYS AND IS PROVIDING DECENT CONFIDENCE IN THE FORECAST
THROUGH MONDAY. WITH THAT ONCE AGAIN NO MAJOR CHANGES MADE TO THE
FORECAST LET ALONE ANY REAL TWEAKS.
FRI LOOKS A LOT LIKE A CONTINUATION OF THURSDAY. THE BNDRY WILL
STILL BE SITUATED WEST TO EAST ACROSS THE CWA. THE ATMOSPHERE WILL
BE MORE THAN SUFFICIENTLY MOIST WITH PWS ABV 2. THERE IS SOME
INSTABILITY IN PLACE WITH LIS AROUND -4 AND ML CAPE ATA 1500. LAPSE
RATES WILL BE MARGINAL BUT ONCE AGAIN UPPER LEVEL INFLUENCES WILL
HELP SHRA AND TSRA BECOME NUMEROUS ESPECIALLY ACROSS THE SOUTH AS
THE SEABREEZE SHOULD PUSH WELL INTO THE CWA. THIS WILL ALSO BE THE
CASE SATURDAY AS STHRLY WINDS FROM THE SFC TO H5 SHOULD REALLY HELP
THE SEABREEZE PUSH NORTH. OVERALL GOING TO MAKE VERY LITTLE
MODIFICATION TO THE FORECAST AS MAV HAS NOW GONE EVEN HIGHER FOR FRI
AND IS ABV OUR CURRENT FORECAST FOR THE FIRST TIME. AS FOR SAT
STAYED JUST SLIGHTLY ABV THE MEX GUIDANCE ESPECIALLY ACROSS THE
SOUTH WHERE THE SEABREEZE WILL BE ACTIVE. ALSO MENTIONED BY PREVIOUS
FORECASTER WITH ALL THE RAIN AND CLOUD COVER TEMPS WILL STRUGGLE TO
REACH 90 ACROSS THE ENTIRE CWA FRI WITH A BETTER CHANCE ON SAT.
BERMUDA HIGH AND UPPER RIDGE STILL PROGGED TO BUILD WEST OVER THE
SESTRN CONUS AND THIS WILL BEGIN TO SUPPRESS THE CONVECTION
BEGINNING LATE SUN AND INTO THE BEGINNING OF NEXT WEEK. LIKE WE HAVE
SAID IN THE PREVIOUS FORECASTS THIS WILL ALSO TREND TO WARMER HIGHS
ACROSS THE AREA. MOISTURE WILL NOT BE A PROBLEM BUT WITH THE RIDGE
BUILDING IN SHRA AND TSRA WILL BE MORE OF THE ISOLATED MANNER AND
LIKELY CONTAINED TO THE SOUTH WHERE SOME SEABREEZE INFLUENCE HELPS.
AS OF RIGHT NOW WILL KEEP EMILY AS A NON-FACTOR IN THE WEATHER UNTIL
BETTER GUIDANCE COMES IN. MDLS DUE AGREE WITH TRUCKING THIS SYSTEM
DUE WEST INTO THE YUCATAN THEN BACK OUT OVER THE BAY OF CAMPECHE AND
BACK INTO MEXICO BUT THEY ARE TRYING TO COME A LITTLE FURTHER NORTH.
AS THE RIDGE BUILDS OVER THE REGION EMILY WILL HAVE A HARD TIME
TURNING NORTH BUT THIS WILL HAVE TO BE WATCHED TO SEE IF THE RIDGE
ACTUALLY BUILDS THIS FAR WEST AND IF IT IS AS STRONG AS THE MDLS ARE
SHOWING.
/BANNAN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 89 74 89 / 40 60 40 60
MERIDIAN 72 89 72 90 / 40 60 40 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
GAGAN/BANNAN
Hazardous weather outlook, Jul 13, 1:32 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT WED JUL 13 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141932-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
232 PM CDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AND AGAIN ON THURSDAY ACROSS MUCH OF CENTRAL
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST
LOUISIANA. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS OF
40 TO 50 MILES PER HOUR AND HEAVY RAINFALL.
A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PARKED OVER THE
REGION THROUGH THURSDAY. A LINGERING SURFACE BOUNDARY ACROSS
NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI WILL CONTINUE TO ACT
AS A FOCUS MECHANISM FOR SHOWERS AND THUNDERSTORMS TO DEVELOP.
THE GREATEST AMOUNT OF ACTIVITY IS EXPECTED DURING THE DAYTIME
AND EVENING HOURS...WHEN HEATING AND INSTABILITY ARE AT THEIR
PEAK. THE MAIN RISKS FROM ANY STORMS WILL BE WIND GUSTS BETWEEN
40 AND 50 MPH AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY JULY 20TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 13, 4:15 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT WED JUL 13 2005
MSZ049-132235-
RANKIN-
515 PM CDT WED JUL 13 2005
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN RANKIN COUNTY...
AT 515 PM CDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER
PELAHATCHIE BAY AND THE FANNIN COMMUNITY. THIS STORM WILL BE CAPABLE
OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH...FREQUENT LIGHTNING
AND HEAVY RAIN. THIS STORM WILL MOVE SLOWLY EAST AND EFFECT
COMMUNITIES ALONG HOLLY BUSH ROAD BETWEEN HIGHWAY 25 AND HIGHWAY 43
THROUGH 535 PM.
Thunderstorm Wind, Rankin
- When
- July 13, 4:40 PM CST to 4:42 PM CST
- Where
- Rankin County, 1 mi SE of Sand Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.467, -89.850
A couple of trees and numerous limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466893.